Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 83, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 21, 2018, 12:19 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2018, 12:19 PM MST (19:19 UTC)
- Expired
- Jul 21, 2018, 3:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 128 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 2683 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760
WGUS55 KVEF 211919
FFWVEF
AZC015-212215-
/O.NEW.KVEF.FF.W.0083.180721T1919Z-180721T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1219 PM MST SAT JUL 21 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
North central Mohave County in northwestern Arizona...
* Until 315 PM MST.
* At 1217 PM MST, Doppler radar indicated thunderstorms producing
heavy rain near Mount Trumbull Loop Road near Wolf Hole.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Mt. Trumbull.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3636 11353 3657 11361 3672 11365 3696 11335
3638 11305 3636 11317
$$
BP2 follow-up statements
284
WGUS75 KVEF 212006
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
106 PM MST SAT JUL 21 2018
AZC015-212215-
/O.CON.KVEF.FF.W.0083.000000T0000Z-180721T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
106 PM MST SAT JUL 21 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR
NORTH CENTRAL MOHAVE COUNTY...
At 103 PM MST, Doppler radar indicated heavy rain with thunderstorms
have decreased along Mount Trumbull Loop between Interstate 15 and
Hurricane Cliffs. Flash flooding is already occurring.
Some locations that will experience flooding include...
Mt. Trumbull.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3636 11353 3657 11361 3672 11365 3696 11335
3638 11305 3636 11317
$$
BP117
WGUS75 KVEF 212208
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
308 PM MST SAT JUL 21 2018
AZC015-212218-
/O.EXP.KVEF.FF.W.0083.000000T0000Z-180721T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
308 PM MST SAT JUL 21 2018
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 315 PM MST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3636 11353 3657 11361 3672 11365 3696 11335
3638 11305 3636 11317
$$
CKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 8:20 AM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 21, 8:20 AM MST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 820 AM PDT Sat Jul 21 2018 .SYNOPSIS...Moist and unstable air will remain over the region through the weekend, providing fuel for afternoon and evening thunderstorms, especially over the mountains. A heat wave will bring very hot temperatures Tuesday through Thursday, along with lowering thunderstorm chances. && .UPDATE...Vort lobe is advancing northward, quicker than what CAM guidance indicates, and will become more convective along the leading edge with increased insolation. Increased PoP through 11 AM this morning. Slight chance PoP now extends northward to the Hoover Dam and westward into to Henderson and eastward through Mohave County. Still concerned with southern Nevada late this morning/early afternoon with both the diurnal driven and dynamic influences combining to spread convection across a broad area. Main impacts will be isolated heavy downpours with embedded thunderstorms and strong outflow winds. This complex has a history of severe winds across southwestern Arizona earlier this morning; this morning observations have estimated 30-40 MPH winds with gusts to 50. Along with strong outflow, expect blowing dust and lowering visibilities. .PREV DISCUSSION...215 AM PDT Sat Jul 21 2018 .SHORT TERM...through Monday night. Overall pattern remains favorable for thunderstorms through the period, although focusing mechanisms will be tough to pin down. First feature of concern is a weak vorticity lobe riding around the south side of the big hot ridge centered over the southern Plains. This lobe was kicking off a thunderstorm complex in the vicinity of Tucson early this morning, and is forecast to reach southern Mohave County roughly around sunrise. Many models suggest the associated storms will be fizzling by that time, but the remnant lobe could be a focus later in the day. With this in mind, kept the highest afternoon PoPs over northern Mohave County, with a secondary max in Esmeralda and northern Inyo where mountain storms have been prevalent in recent afternoons and high resolution models paint more precip this afternoon. For Sunday and Monday, as temperatures rise a little bit more aloft, expect lesser thunderstorm coverage, with the focus shifting a bit more to the higher terrain. .LONG TERM...Tuesday through Saturday. Little change in overall thinking as strong high pressure shifts west and impacts the desert southwest through much of the extended period. The peak of the heat is expected to be Tuesday through Thursday with temperatures over most areas about 10 degrees above normal. At this time it looks like temperatures will just remain shy of records in Las Vegas as the records for Tuesday-Thursday are 117, 115, 116 respectively. With strong high pressure overhead it will be tough for thunderstorms to develop, but slight chances will remain over the higher terrain across northern Mohave County along with central Nevada. && .AVIATION...For McCarran...Southerly winds around 6-8 kts are forecast through this morning along with mainly bkn skies around 20k feet. By late morning, convection will once again develop with showers or thunderstorms possible in the Las Vegas Valley during the afternoon. Brief heavy rain along with gusty and erratic outflow winds will be the main concern with any storm. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms can be expected again this afternoon around the region. Gusty and erratic winds along with brief heavy rain will be the biggest impact from storms. Otherwise typical diurnal winds with speeds generally less than 10 kts. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM/AVIATION...Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:32 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 21, 8:50 AM MST | Dust Storm Warning | VEF | Mohave | 85 min |
| Jul 21, 9:22 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 53 min |
| Jul 21, 9:41 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 79 min |
| Jul 21, 10:39 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 21, 2:28 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 62 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.